Aa
Aa
A
A
A
Close
Avatar universal

CA125 Levels

About a month ago, my mother completed her last round of chemotherapy treatment for Stage 3 ovarian cancer.  Her CA125 level was 17 after this final round of treatment.  A few days ago she developed flu-like symptoms that she initially attributed to a virus.  For peace of mind, she had her doctor run another CA125 test.  The CA125 level was 429.  Could such a drastic change in CA125 levels within a relatively short period of time indicate a reoccurance of cancer or is it more likely the result of some type of infection?
2 Responses
Sort by: Helpful Oldest Newest
Avatar universal
How accurate is your Moms CA 125?  What did her oncologist say?  A chest infection could raise it...or the lab could have messed up.. I would run another one...
Drastic changes can happen but I think that she needs to talk to her doctor... best wishes   Ronni
Helpful - 0
354706 tn?1279470795
I agree that your mum should go for another CA-125 test. There is a possibility that the rise could be due to infection. My mum's CA-125 shot up after the surgery. It would best to talk to her doctor. Best wishes for your mum
Helpful - 0
Have an Answer?

You are reading content posted in the Ovarian Cancer Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn how to spot the warning signs of this “silent killer.”
Diet and digestion have more to do with cancer prevention than you may realize
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.
STIs are the most common cause of genital sores.
Condoms are the most effective way to prevent HIV and STDs.